Probability inequalities in multivariate distributions

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

For a bivariate binary response model y, = 1 (xj βj+j > 0), j=1,2, we propose to estimate nonpararnetrically the quadrant correlation E{sgn(u1) *sgn(u2)} between the two error terms ul and u2 without specifjing the error term distribution. The quadrant correlation accounts for the relationship between yl and y2 that is not explained by xl and x2, and can be used in testing for the specification of endogenous dummy variable models. The quadrant correlation is further generalized into orthant dependence allowing unknown regression functions, unknown error term distribution and arbitrary forms of heteroskedasticity. A simulation study is provided, followed by a brief application to a real data set.

Original languageEnglish
Pages (from-to)387-415
Number of pages29
JournalEconometric Reviews
Volume18
Issue number4
DOIs
Publication statusPublished - 1999
Externally publishedYes

Keywords

  • Binary response
  • Endogenous dummy varible
  • Orthant dependence
  • Quadrant correlation

ASJC Scopus subject areas

  • Economics and Econometrics

Fingerprint Dive into the research topics of 'Probability inequalities in multivariate distributions'. Together they form a unique fingerprint.

Cite this